Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 28, 2014, 11:18 PM EDT for Catoosa County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 11:18 PM EDT (03:18 UTC)
- Expired
- Apr 28, 2014, 11:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WWUS82 KFFC 290318
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT MON APR 28 2014
GAZ003-290345-
1118 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CATOOSA COUNTY UNTIL 1145 PM EDT...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO BLUE SPRING...MOVING
NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...RINGGOLD AND SALEM. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8500 3485 8513 3485 8520 3485 8526
3499 8526
TIME...MOT...LOC 0318Z 231DEG 20KT 3500 8510 3495 8514
3489 8520
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 28, 9:59 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 28, 9:59 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 959 PM EDT MON APR 28 2014 .UPDATE... SQUALL LINE CURRENTLY STRETCHES FROM NW GA BACK THROUGH CENTRAL AL. TORNADO WATCH CONTINUES FOR PORTIONS OF NORTHERN GA. THE POTENTIAL FOR SEVERE WEATHER WILL ALSO CONTINUE OVERNIGHT. HRRR DOES WEAKEN THE LINE AS IT MOVES INTO THE METRO AREA...BUT WILL HAVE TO CONTINUE TO MONITOR. IF LINE HOLDS TOGETHER...THERE IS POTENTIAL FOR SEVERE WEATHER WATCHES TO BE EXTENDED SOUTHWARD. MADE SOME TIMING CHANGES TO THE POPS EARLIER THIS EVENING. DEWPOINTS HAVE BEEN HIGHER THAN FORECAST...MAKING FOR SOME HIGHER SURFACE INSTABILITIES. && .PREV DISCUSSION... /ISSUED 737 PM EDT MON APR 28 2014/ PREV DISCUSSION... /ISSUED 336 PM EDT MON APR 28 2014/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... VERY DYNAMIC SITUATION FOR THE CWA OVER THE NEXT 36 HOURS. THIS WILL BE MARKED BY 2 WAVES OF THUNDERSTORMS THAT WILL AFFECT THE CWA. THE FIRST WAVE OF STORMS...CURRENTLY DEVELOPING OVER WESTERN MS...WILL MOVE INTO NORTHWEST GA THIS EVENING AND DOWN INTO THE ATL/AHN/CSG AREAS LATE TONIGHT/EARLY TUESDAY. SEVERE PARAMETERS ARE INDICATING SEVERE THUNDERSTORMS WILL BE LIKELY WITH THIS LINE. FORTUNATELY THE PARAMETERS ALSO INDICATE A LULL BEGINNING AROUND 12Z TUE AS IT MOVES INTO THE ATL/AHN METRO AREAS WHICH SHOULD DIMINISH THE LIKELIHOOD OF SEVERE STORMS...BUT DEFINITELY CANNOT RULE IT OUT. THIS AREA WILL DRIFT SOUTHWARD AND WEAKEN THROUGH THE MORNING HOURS TUESDAY. THE NEXT WAVE WILL DEVELOP TO OUR WEST AND MOVE INTO THE CWA TUESDAY AFTERNOON/TUESDAY EVENING. SEVERE PARAMETERS REMAIN VERY HIGH WITH THIS WAVE AND AGAIN...SEVERE STORMS ARE EXPECTED WITH THIS WAVE...MAINLY ACROSS NORTH AND WEST GA. ALL THIS TO SAY WILL GO WITH CATEGORICAL POPS THIS EVENING ACROSS NORTHWEST GA...AND SPREAD THESE INTO THE ATL/AHN AREA LATE TONIGHT. WILL MAINTAIN CATEGORICAL POPS ACROSS NORTH GA THROUGH TUESDAY AND INTO TUESDAY EVENING WITH HIGH CHANCE TO LIKELY POPS ACROSS CENTRAL GA. THE OTHER STORY WILL BE THE HEAVY RAIN. FOR THIS...SEE THE HYDROLOGY SECTION BELOW. 17 LONG TERM /WEDNESDAY THROUGH MONDAY/... SEVERE THREAT CONTINUES MAINLY FOR CENTRAL GEORGIA ON WEDNESDAY AS SYSTEM MOVES EAST...BUT SEVERE PARAMETERS DROP OFF SOMEWHAT. LOW LEVEL SHEAR PULLS OUT MORE TO THE NORTHEAST INTO THE CAROLINAS BUT BETWEEN 20-30KT 0-1KM SHEAR REMAINS ALONG WITH SIGNIFICANT DEEP LAYER SHEAR AND WIDESPREAD SYNOPTIC LIFT. STILL LOOKING MAINLY AT A SQUALL LINE EVENT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS BUT CANNOT RULE OUT AN ISOLATED TORNADO ESPECIALLY IN PORTIONS OF EAST CENTRAL GEORGIA CLOSER TO THE LOW LEVEL SHEAR. LEANED TOWARD MAV NUMBERS ON UPDATED DEWPOINTS AS MET/NAM PUSH THE FRONT THROUGH A LITTLE TOO QUICKLY. NO OTHER CHANGES TO THE EXTENDED...SEE PREVIOUS DISCUSSION BELOW. TDP LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 423 AM EDT MON APR 28 2014/ COLD FRONT WILL BE APPROACHING FAR NW GA TUESDAY NIGHT AND IS EXPECTED TO MOVE TO SE GA BY THURSDAY MORNING OR SO. STRONG UPPER LEVEL FLOW EXPECTED TO ACCOMPANY THE FRONT ALONG WITH DEEP MOISTURE. AN UPPER LEVEL TROUGH WILL MOVE TO THE AREA AND WEAKEN THROUGH ABOUT SATURDAY THEN WEAK UPPER LEVEL HIGH PRESSURE WILL BUILD FOR SUNDAY. RAIN CHANCES WILL SIGNIFICANTLY DIMINISH THURSDAY AND END BY SATURDAY. HEAVY RAIN POTENTIAL LOOKS TO CONTINUE INTO WEDNESDAY FOR N GA. WIDESPREAD STORM TOTAL QPF AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED ACROSS N GA AND 0.75 TO 3 INCHES FOR CENTRAL GA. THE FLOOD WATCH WILL BE CONTINUED THROUGH 06Z THURSDAY. FLOOD POTENTIAL IS VERY HIGH WITH THESE RAIN AMOUNTS AND CANNOT RULE OUT SOME RIVERS REACHING MODERATE FLOOD STATE WHICH IS USUALLY WHEN IMPACTS BEGIN TO PEOPLES PROPERTY. FLASH FLOODING IS ALSO POSSIBLE OVER PORTIONS OF N GA AS WELL. SEVERE STORM POTENTIAL: SEVERE STORMS COULD BE ONGOING TUESDAY EVENING WITH 0-1KM SHEAR RIGHT AROUND THE 30KT THRESHOLD AND WIDESPREAD 0-6KM SHEAR OF 50-80 KTS FOR ALL N GA. STP EXPECTED TO BE 4 PLUS FOR ALL OF N GA AND PORTIONS OF THE W HALF OF CENTRAL GA TUESDAY EVENING AS WELL. ONE CAN EXPECT THE POTENTIAL FOR A COMBINATION OF SUPER CELLS AND LINEAR SEGMENTS AND BOW ECHOS CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES THROUGH THE EVENING HOURS ON TUESDAY. TEMPERATURES EXPECTED TO BE ABOVE NORMAL UNTIL THE FRONT PASSES AND THEN CLOSE TO OR BELOW NORMAL THURSDAY THROUGH SATURDAY...THEN AROUND NORMAL FOR SUNDAY. BDL HYDROLOGY... A FLOOD WATCH REMAINS IN EFFECT FOR LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT HIGHLIGHTING THE IMPACTS OF 2 TO 4 INCHES IN NORTH GA TO 1 TO 2 INCHES CENTRAL GA. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THESE RAINFALL AMOUNTS SHOULD CAUSE WIDESPREAD MINOR AREAL AND RIVER FLOODING. THE GREATEST FLASH FLOOD THREAT WILL BE TONIGHT IN NORTH GA IN URBAN AREAS AND IN ROLLING HILLS OR MOUNTAINOUS TERRAINS WITH HIGH RAINFALL RATES. MOST STREAMFLOWS ARE RUNNING NEAR NORMAL NORTH GA TO WELL ABOVE NORMAL CENTRAL GA. 16 AVIATION... 00Z UPDATE... CLUSTER OF STORMS CONTINUES TO THE NE TOWARDS ATL. STORMS SHOULD IMPACT THE AIRPORT BETWEEN NOW AND 01Z. MAIN LINE OF STORMS SHOULD IMPACT THE CWFA OVERNIGHT...MAINLY AFTER MIDNIGHT. HI-RES MODELS DO SHOW A WEAKENING LINE IMPACTING THE AIRPORT BETWEEN 07Z AND 09Z TONIGHT. THERE COULD BE A SLIGHT BREAK AFTER THE INITIAL LINE MOVES THROUGH OVERNIGHT...BUT TUESDAY WILL BE ANOTHER ACTIVE WEATHER DAY WITH VSBYS/CIGS IMPACTED BY WIDESPREAD THUNDERSTORMS. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 80 64 78 / 80 100 100 100 ATLANTA 66 79 64 77 / 100 100 100 100 BLAIRSVILLE 62 73 58 71 / 100 100 100 100 CARTERSVILLE 64 79 62 75 / 100 100 100 100 COLUMBUS 68 84 66 78 / 50 100 90 100 GAINESVILLE 65 75 63 74 / 100 100 100 100 MACON 66 83 67 80 / 30 90 80 100 ROME 64 79 62 75 / 100 100 100 80 PEACHTREE CITY 66 80 65 76 / 90 100 100 100 VIDALIA 68 87 68 84 / 10 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 4 AM EDT TUESDAY FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...DADE... FANNIN...FLOYD...GILMER...GORDON...HARALSON...MURRAY... PAULDING...PICKENS...POLK...WALKER...WHITFIELD. &&
Hazardous weather outlook, Apr 28, 10:23 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1023 PM EDT MON APR 28 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1023 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...ISOLATED STRONG LONG-TRACK TORNADOES ARE POSSIBLE ACROSS FAR NORTHWEST GEORGIA TONIGHT... ...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TONIGHT... .WEATHER HAZARDS EXPECTED... OVER THE AREA FROM CEDARTOWN TO BLUE RIDGE AND NORTHWEST TONIGHT... DAMAGING WINDS...LARGE HAIL...AND ISOLATED STRONG LONG-TRACKED TORNADOES WILL BE POSSIBLE. OVER THE AREA FROM STEWART TO FORSYTH TO WILKES COUNTIES AND NORTH TONIGHT...ISOLATED DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MODERATE INSTABILITY AND WIND SHEAR TO ALLOW FOR SEVERE THUNDERSTORMS...TONIGHT OVER NORTH AND A PORTION OF CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TUESDAY AFTERNOON AND EVENING WITH CONTINUED POTENTIAL...ESPECIALLY ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA...FOR DAMAGING WINDS...LARGE HAIL... AND TORNADOES...INCLUDING THE POTENTIAL FOR ISOLATED STRONG LONG- TRACKED TORNADOES. THE SLOW MOVING COLD FRONT WILL MOVE INTO FAR NORTHWEST GEORGIA WEDNESDAY MORNING AND EXIT THE AREA BY THURSDAY MORNING. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE WEDNESDAY FOR CENTRAL AND PORTIONS OF NORTH GEORGIA. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE. AT THIS TIME...RAINFALL TOTALS OF 3 TO 4 INCHES CAN BE EXPECTED OVER NORTH GEORGIA AND ABOUT 1 TO 3 INCHES OVER CENTRAL GEORGIA THROUGH THURSDAY. THIS COULD LEAD TO ISOLATED FLASH FLOODING OVER MAINLY NORTH GEORGIA...AND WIDESPREAD MINOR TO POSSIBLY MODERATE AREAL AND RIVER FLOODING ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE REMOTELY. REPORTS OF SEVERE WEATHER CAN BE SUBMITTED THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 28, 7:45 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT MON APR 28 2014
GAZ053-290015-
745 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA COUNTY
UNTIL 815 PM EDT...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARNCO-SARGENT...MOVING NORTHEAST AT 35 MPH.
SMALL HAIL AND WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
ROTATION THAT WAS PRESENT IN THIS STORM EARLIER HAS WEAKENED.
&&
LAT...LON 3340 8494 3351 8480 3351 8462 3350 8461
3336 8482
TIME...MOT...LOC 2344Z 227DEG 55KT 3345 8479Special weather statement, Apr 28, 7:59 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT MON APR 28 2014
GAZ031-032-042-043-290045-
759 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PAULDING...CARROLL...COBB AND DOUGLAS COUNTIES UNTIL 845 PM EDT...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM VILLA RICA TO CHAPEL HILL...MOVING NORTHEAST AT 35
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL...COBB AND DOUGLAS COUNTIES THROUGH
845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
UNION...SWEETWATER CREEK STATE PARK...WINSTON...DOUGLASVILLE...
CHAPEL HILL...LAKE VAL-DO-MAR...VILLA RICA...TEMPLE...BROWNSVILLE...
NEW GEORGIA...SIX FLAGS OVER GEORGIA...LITHIA SPRINGS...MABLETON...
AUSTELL AND POWDER SPRINGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3380 8505 3408 8487 3408 8450 3403 8440
3400 8440 3377 8454 3368 8466 3366 8466
3365 8471 3372 8487 3372 8505
TIME...MOT...LOC 2358Z 207DEG 32KT 3379 8495 3380 8482
3373 8468Special weather statement, Apr 28, 8:58 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 858 PM EDT MON APR 28 2014 GAZ004-005-290115- 858 PM EDT MON APR 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITFIELD AND MURRAY COUNTIES UNTIL 915 PM EDT... AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEAVERDALE...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ETON...CRANDALL...SUMAC...CISCO... BEAVERDALE...GREGORY AND TENNGA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3499 8466 3479 8476 3485 8496 3499 8491 TIME...MOT...LOC 0058Z 203DEG 52KT 3493 8481
Local storm report, Apr 28, 9:24 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO THE CROSSROADS 33.12N 85.06W
04/28/2014 TROUP GA EMERGENCY MNGR
APPARENT TORNADO DAMAGE IN WARES CROSS ROAD AREA. ROOF
DAMAGE TO HOMES REPORTED IN THE AREA. VIDEO OF TORNADO
ALSO RECEIVED.
&&
EVENT NUMBER FFC1400562
RWILLISSpecial weather statement, Apr 28, 11:15 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT MON APR 28 2014
GAZ001-002-011-290400-
1115 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL MIDNIGHT EDT...
AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTHWEST OF CEDAR GROVE TO SOUTHWEST OF
MENLO...MOVING NORTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CHATTOOGA AND DADE COUNTIES THROUGH MIDNIGHT EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...
COOPER HEIGHTS...CLOUDLAND...LYERLY...BERRYTON...MENLO...LAFAYETTE...
LINWOOD...SUMMERVILLE...CHICKAMAUGA...ROCK SPRING...NOBLE...TRION...
CENTER POST AND SUTTLES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3481 8550 3489 8527 3485 8526 3485 8520
3478 8520 3477 8514 3473 8517 3471 8515
3460 8518 3447 8535 3432 8547 3468 8556
TIME...MOT...LOC 0315Z 231DEG 34KT 3470 8544 3457 8548
3440 8566Special weather statement, Apr 28, 11:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT MON APR 28 2014
GAZ003-290345-
1118 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CATOOSA COUNTY UNTIL 1145 PM EDT...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO BLUE SPRING...MOVING
NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...RINGGOLD AND SALEM. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8500 3485 8513 3485 8520 3485 8526
3499 8526
TIME...MOT...LOC 0318Z 231DEG 20KT 3500 8510 3495 8514
3489 8520The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:58 PM EDT | Special Weather Statement | FFC | Murray | 17 min |
| Apr 28, 9:29 PM EDT | Tornado Warning | FFC | Dade | 31 min |
| Apr 28, 11:15 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 45 min |
| Apr 29, 2:29 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 46 min |
| Apr 29, 3:09 AM EDT | Special Weather Statement | FFC | Carroll | 51 min |
| Apr 29, 3:24 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 51 min |
| Apr 29, 3:34 AM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
| Apr 29, 4:06 AM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 24 min |
| Apr 29, 4:10 AM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Apr 29, 4:30 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 60 min |
| Apr 29, 5:01 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 44 min |
| Apr 29, 5:03 AM EDT | Tornado Warning | FFC | Harris, Muscogee | 42 min |
| Apr 29, 6:09 AM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 51 min |
| Apr 29, 7:03 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Macon, Peach, Pulaski and 1 more | 57 min |
| Apr 29, 7:22 AM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 68 min |
| Apr 29, 8:03 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 57 min |
| Apr 29, 9:04 AM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox | 56 min |
| Apr 29, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 30 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.